Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 15, 2017, 3:12 PM CDT for Marengo County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 15, 2017, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 156 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
861
WWUS84 KMOB 152012
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT THU JUN 15 2017
ALZ051-152100-
Choctaw AL-
312 PM CDT THU JUN 15 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 400 PM CDT...
At 312 PM CDT, the strong thunderstorm was located over Pennington,
or 10 miles northeast of Butler, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3212 8805
3213 8818 3229 8820 3231 8809
TIME...MOT...LOC 2012Z 266DEG 13KT 3221 8811
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:18 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 15, 1:18 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 118 PM CDT Thu Jun 15 2017 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...Scattered to numerous showers and thunderstorms continue to develop over most inland areas of the north central gulf coast region moving southeast at 10 to 20 mph. Most of the stronger thunderstorms are accompanied with wind gusts to 30 mph...very heavy rain with rainfall rates up to 2 in per hour and frequent cloud to ground lightning strikes. Some locations are receiving several rounds of heavy rain resulting in some minor/nuisance flooding or ponding of water in low lying areas and areas with poor drainage. Due to the good motion to the southeast not expecting any major flooding issues at this time though will monitor closely for the remainder of the afternoon. A strong mid level impulse combined with a seres of outflow boundaries moving down across the region from the north will result in more rounds of showers and thunderstorms late this afternoon and into the early evening hours with a few stronger cells possible compared to early this afternoon. Stay tuned to local media outlets if threatening weather is approaching your area. 32/ee && .AVIATION... 18Z issuance...MVFR to IFR cigs and visibilities through early this evening followed by MVFR to VFR cigs through about 16.12z. Lower cigs and visibilities will be mainly in and around scattered to numerous showers and thunderstorms moving southward over the region through early this evening reforming again shortly after sunrise early Fri morning. Winds will be generally from the west southwest at 5 to 10 knots this afternoon and evening, though mostly variable with possible gusts to 30 knots near the heavier showers or thunderstorms. Expect a light west southwest flow overnight and early fri morning increasing to 5 to 8 knots by mid morning continuing through Fri afternoon. 32/ee && .PREV DISCUSSION... /issued 640 AM CDT Thu Jun 15 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Radar shows an increase in convection southeast of I-65 with a movement to the southeast at around 10 mph. Another potentially active convective day today to impact approaches/departures with the development of scattered to numerous shra/tsra reducing cig bases to MVFR categories while also containing instances of brief strong gusty winds of variable direction. Vsby could also be reduced to IFR/LIFR categories in +tsra. /10 PREV DISCUSSION... /issued 353 AM CDT Thu Jun 15 2017/ NEAR TERM /Now Through Thursday night/...15.00Z Upper air analysis shows a weakness in the upper level geo-potential height field holding over the southeast US while a diffluent high level northwest flow has set up over the lower MS River Valley. This due to a deep layer ridge of high pressure over Mexico and a northern stream trof axis ejecting east over the mid and upper MS River Valley. Some reduction in deep layer moisture has been noted on pwat charts over the deep south by around a quarter inch or so with values near 1.8 inches. Still though, environmental moisture more than sufficient for convection. Going into today, mid level impulses sinking southeast over the region within the higher level northwest flow, operating on a destabilizing environment and layer moisture supports an increased coverage of storms thru the course of the day. There is a difference of opinion on amount of coverage today between the higher resolution mesoscale models of the HRRR/NAM 3km, the short range ensembles and the operational GFS/ECMWF. The mesoscale guidance shows smaller coverages (i.e.-isolated to low end scattered) which may be a function of a weak cap being more dominant as the result of a low level southwest flow. In the other camp, the GFS and ECMWF indicate upper end scattered to numerous coverages as mid level impulses and enhanced ascent looks to offset any capping. This is also advertised in latest MOS output. Will lean to higher pop chances given past history of convective development that moves southeast during summertime high level northwest flow events. Some storms could potentially become strong at times with these potentially more focused along and northwest of I-65, producing brief strong wind gusts, frequent lightning and locally heavy downpours. Although the risk of widespread severe weather is low, cannot entirely discount an isolated occurrence northwest of the interstate where the storm prediction center posts a marginal risk of severe weather today. A small chance of storms continues into tonight. Before the onset of storms, daytime highs lift into the upper 80s over the interior with area beaches in the mid 80s. Overnight lows in the lower to mid 70s. /10 SHORT TERM /Friday Through Saturday night/...An upper trof over the southeast states cuts off into a poorly defined upper low near the central Gulf coast on Saturday. A series of shortwaves rotate through the evolving upper level pattern over the forecast area while deep layer moisture remains elevated with precipitable water values around 1.75 inches or 125% of normal. A weak surface trof will be located over the southeast states on Friday (a reflection of the upper trof) but becomes diffuse on Saturday while a surface ridge remains of the northern/central Gulf. Expect scattered to numerous showers and storms to develop again on Friday, followed by scattered coverage on Saturday as the surface trof becomes amorphous. The steering flow remains weak through the period resulting in slow moving storms. These in turn could see some spots receiving locally heavy rainfall resulting in nuisance flooding issues. Highs on Friday will be in the upper 80s/near 90 except for mid 80s at the coast, then Saturday will be a bit warmer with highs around 90 with mid/upper 80s at the coast. Lows will be mostly in the lower 70s. /29 LONG TERM /Sunday Through Wednesday/...The weak upper low over the north central Gulf shears out and is absorbed into an amplifying longwave trof which advances into the eastern states through Tuesday. A surface low well to the north (associated with the longwave trof) brings a weak trailing cold front into the southeast states early next week which dissipates by Wednesday as a surface ridge builds over the region. This pattern will favor scattered convective development over the forecast area each day through the period. Highs through Tuesday will range from near 90 inland to the mid/upper 80s closer to the coast, then moderate somewhat on Wednesday with upper 80s expected except for mid 80s near the coast. Lows will range from the lower 70s inland to the mid 70s at the coast. We continue to closely monitor for the potential development of a low pressure system over the northwestern Caribbean Sea which would then move into the southern Gulf through early next week. /29 MARINE...A surface ridge of high pressure noses west over the north central Gulf of Mexico over the next several days, leading to a mostly light west to southwest wind flow today through Sunday. Winds turn more southeasterly by Monday as a low pressure system moves west over the southern Gulf. Seas reflect little change in height at around 2 feet or so thru Sunday with a potential increase in swell during the day Monday. Frequent cloud to water lightning along with locally higher winds, waves and seas will be common with the passage of marine storms. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 15, 4:25 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 425 AM CDT Thu Jun 15 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-161200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 425 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight An increased coverage of showers and storms returns today. Some storms possibly strong at times with these potentially more focused along and northwest of I-65 into the afternoon. Main impacts in and near storms will be brief strong wind gusts in excess of 40 mph, frequent lightning and locally heavy downpours. Although the risk of widespread severe weather is low, forecasters cannot entirely discount an isolated occurrence. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Brief strong wind gusts, frequent lightning and locally heavy rain will be the main impacts from summer storms during the outlook. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Wednesday. GMZ630>635-650-655-670-675-161200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 425 AM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Frequent cloud to water lightning along with locally higher winds, waves and seas will be common with the passage of isolated to scattered marine storms. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Frequent cloud to water lightning along with locally higher winds, waves and seas will be common with the passage of isolated to scattered marine storms. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains.
In the hours before
Special weather statement, Jun 15, 2:00 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT THU JUN 15 2017
ALZ263-265-151945-
Mobile Coastal AL-Mobile Central AL-
200 PM CDT THU JUN 15 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 245 PM CDT...
At 200 PM CDT, the strong thunderstorm was located over Grand Bay,
moving south at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8840 3035 8840 3035 8839 3039 8840
3058 8840 3060 8821 3030 8818
TIME...MOT...LOC 1900Z 356DEG 12KT 3048 8831Special weather statement, Jun 15, 2:12 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
212 PM CDT THU JUN 15 2017
ALZ060-152000-
Covington AL-
212 PM CDT THU JUN 15 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
COVINGTON COUNTY UNTIL 300 PM CDT...
At 212 PM CDT, the strong thunderstorm was located near Red Level, or
11 miles northwest of Andalusia, moving south at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Andalusia, River Falls, Red Level, Heath and Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3116 8632 3109 8663 3136 8668 3137 8667
3139 8667 3140 8666 3143 8667 3144 8669
3150 8670 3153 8656 3153 8648
TIME...MOT...LOC 1912Z 345DEG 19KT 3145 8658Special weather statement, Jun 15, 2:20 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
220 PM CDT THU JUN 15 2017
ALZ051>057-059-262-152045-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Choctaw AL-Butler AL-Escambia AL-Washington AL-
220 PM CDT THU JUN 15 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN BUTLER...MONROE...SOUTH CENTRAL CHOCTAW...
NORTH CENTRAL BALDWIN...NORTHEASTERN WASHINGTON...CLARKE...
NORTHWESTERN ESCAMBIA...WILCOX AND CENTRAL CONECUH COUNTIES UNTIL 345
PM CDT...
At 220 PM CDT, the strong thunderstorms were located along a line
extending from near Orrville to near Coffeeville,and moving
southeast at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Monroeville, Jackson, Thomasville, Camden, Frisco City, Grove Hill,
McCullough, Peterman, Saint Stephens, Leroy, Uriah, Whatley, Pine
Hill, Millry, Excel, Beatrice, Coffeeville, Vredenburgh, Fulton and
Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3220 8736 3220 8733 3205 8718 3205 8686
3196 8686 3196 8656 3113 8752 3167 8839
3199 8797 3200 8763 3213 8762 3213 8752
3227 8751 3227 8744
TIME...MOT...LOC 1920Z 289DEG 30KT 3230 8732 3179 8801Special weather statement, Jun 15, 3:02 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
302 PM CDT THU JUN 15 2017
ALZ052-MSZ067-076-152045-
Washington AL-Greene MS-Wayne MS-
302 PM CDT THU JUN 15 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES
UNTIL 345 PM CDT...
At 302 PM CDT, the strong thunderstorm was located near Buckatunna,
or 12 miles southeast of Waynesboro, moving south at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Chatom, Wagarville, Deer Park, Tibbie, State Line, Buckatunna and
Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3167 8839 3139 8794 3137 8794 3137 8791
3114 8830 3114 8833 3111 8835 3111 8843
3159 8866
TIME...MOT...LOC 2002Z 345DEG 17KT 3157 8848
RRLocal storm report, Jun 15, 3:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
307 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL MILLERS FERRY 32.10N 87.37W
06/15/2017 E0.25 INCH WILCOX AL PUBLIC
REPORTS OF PEA SIZE HAIL WITH GUSTY WINDS AND FREQUENT
LIGHTNING IN MILLERS FERRY
&&
RROGERSSpecial weather statement, Jun 15, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
312 PM CDT THU JUN 15 2017
ALZ051-152100-
Choctaw AL-
312 PM CDT THU JUN 15 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 400 PM CDT...
At 312 PM CDT, the strong thunderstorm was located over Pennington,
or 10 miles northeast of Butler, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3212 8805
3213 8818 3229 8820 3231 8809
TIME...MOT...LOC 2012Z 266DEG 13KT 3221 8811The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:34 AM CDT | Special Weather Statement | MOB | Monroe | 56 min |
| Jun 15, 10:41 AM CDT | Special Marine Warning | MOB | 64 min | |
| Jun 15, 10:46 AM CDT | Special Weather Statement | MOB | Baldwin | 89 min |
| Jun 15, 11:19 AM CDT | Special Weather Statement | MOB | Clarke | 41 min |
| Jun 15, 11:57 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 15, 12:02 PM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Jun 15, 12:21 PM CDT | Special Weather Statement | MOB | Mobile | 39 min |
| Jun 15, 12:28 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 47 min |
| Jun 15, 12:38 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Jun 15, 12:51 PM CDT | Special Weather Statement | MOB | Escambia | 39 min |
| Jun 15, 1:02 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jun 15, 1:08 PM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 52 min |
| Jun 15, 1:20 PM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia | 3 hr |
| Jun 15, 1:22 PM CDT | Special Weather Statement | MOB | Baldwin | 53 min |
| Jun 15, 1:35 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Jun 15, 2:00 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Jun 15, 2:12 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| Jun 15, 2:20 PM CDT | Special Weather Statement | MOB | Clarke, Monroe, Wilcox | 85 min |
| Jun 15, 2:37 PM CDT | Areal Flood Advisory | MOB | Mobile | 113 min |
| Jun 15, 2:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 42 min |
| Jun 15, 3:02 PM CDT | Special Weather Statement | MOB | Washington | 43 min |
| Jun 15, 3:44 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Jun 15, 3:51 PM CDT | Special Weather Statement | MOB | Clarke, Washington | 54 min |
| Jun 15, 4:49 PM CDT | Special Weather Statement | MOB | Washington | 71 min |
| Jun 15, 5:01 PM CDT | Areal Flood Advisory | MOB | Washington | 3 hr |
| Jun 15, 5:14 PM CDT | Special Weather Statement | MOB | Wilcox | 46 min |
| Jun 15, 5:50 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 40 min |
| Jun 15, 6:48 PM CDT | Special Weather Statement | MOB | Washington | 72 min |
| Jun 15, 9:24 AM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 96 min |
| Jun 15, 10:55 AM CDT | Special Weather Statement | MOB | Okaloosa | 50 min |
| Jun 15, 12:24 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 51 min |
| Jun 15, 4:21 PM CDT | Special Weather Statement | MOB | Wayne | 69 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.